MAUDE Adverse Event Report: MEQU A/S M WARMER SYSTEM; BLOOD AND IV FLUID WARMER

MEQU A/S M WARMER SYSTEM; BLOOD AND IV FLUID WARMER
Model Number MWS201
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2026
Type of Reportable Event Malfunction
Event or Problem Description
After connecting the power pack to the m warmer device and applying it to the patient, the device initially operated normally, heating up with a flashing green led.After reaching operating temperature, the device displayed a continuously illuminated green led.At that time, the patient was positioned in a vacuum mattress in a ground ambulance (rtw), was conscious and sedated, and the forearm on which the m warmer device was applied was left uncovered to allow visual monitoring of the device.Transport then continued in the ground ambulance (rtw) towards the rescue helicopter (rth).After approximately two minutes, the ambulance stopped, and the m warmer device (sn: (b)(6)), together with the power pack (sn: (b)(6)), was thrown out of the ambulance while emitting smoke.It was reported that the smoke or vapor originated from the m warmer device and not from the power pack.At the same time, the ambulance crew reported that shortly beforehand a "dark liquid" had leaked from the m warmer device while the system was still displaying a continuous green led.This observation was confirmed by the crew present.When the crew decided to remove the system from the patient to prevent potential harm, the led indicator on the m warmer device changed to red, and the crew perceived a hissing sound as well as intense and unpleasant smoke and odor development.The m warmer device was very hot, emitting smoke (smoke or vapor development), and was disconnected from the power pack by pulling the power cable.
 
Additional Manufacturer Narrative
Investigation of the returned device confirmed an internal fluid leak in the fluid path which led to overheating as the device malfunction.Root cause is determined to be a manufacturing error which was corrected by 02-jul-2024.Mequ has not seen any defects on m warmers manufactured after implementation of the correction.

Brand Name
M WARMER SYSTEM
Common Device Name
BLOOD AND IV FLUID WARMER
Manufacturer (Section D)
MEQU A/S
fruebjergvej 3, 2100
copenhagen, 2100
DA  2100
MDR Report Key24479976
Report Number3012602431-2026-00026
Device Sequence Number21387584
Product Code LGZ
UDI-Device Identifier05700002076816
UDI-Public05700002076816
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/01/2026
Report Date (Section F) 03/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMWS201
Device Catalogue NumberMWS201
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/29/2026
Event Location Hospital
Date Report to Manufacturer03/01/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/02/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA03/01/2026